Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 144, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 24, 2016, 5:54 PM CDT for Beaver County, Texas County, Oklahoma. It was in force for 96 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2016, 5:54 PM CDT (22:54 UTC)
- Expired
- May 24, 2016, 7:30 PM CDT
- In force
- 96 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Beaver County, OK, Texas County, OK
The radar
The Dodge City radar (KDDC), 137 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 5:57 PM CDT | HAIL 1.75 | Baker, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 3:22 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2293 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
218
WUUS54 KAMA 242254
SVRAMA
OKC007-139-250030-
/O.NEW.KAMA.SV.W.0144.160524T2254Z-160525T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
554 PM CDT TUE MAY 24 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA...
NORTHWESTERN BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA...
* UNTIL 730 PM CDT
* AT 553 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ADAMS...OR 20
MILES SOUTH OF LIBERAL...MOVING NORTHEAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
TYRONE...ADAMS...FLORIS...BOYD...BAKER AND TURPIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR CENTRAL
OKLAHOMA.
LAT...LON 3662 10090 3675 10119 3700 10116 3700 10049
TIME...MOT...LOC 2253Z 212DEG 20KT 3677 10105
HAIL...1.50IN
WIND...60MPH
$$
LG4 follow-up statements
727
WWUS54 KAMA 242320
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
620 PM CDT TUE MAY 24 2016
OKC007-139-250030-
/O.CON.KAMA.SV.W.0144.000000T0000Z-160525T0030Z/
TEXAS OK-BEAVER OK-
620 PM CDT TUE MAY 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHEASTERN TEXAS AND NORTHWESTERN BEAVER COUNTIES...
AT 619 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ADAMS...OR 21
MILES EAST OF GUYMON...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. HAIL
DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
TYRONE...ADAMS...FLORIS...BOYD...BAKER AND TURPIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT.
LAT...LON 3662 10090 3675 10119 3700 10116 3700 10049
TIME...MOT...LOC 2319Z 221DEG 23KT 3674 10110
HAIL...1.00IN
WIND...60MPH
$$
LG317
WWUS54 KAMA 242338
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
638 PM CDT TUE MAY 24 2016
OKC007-139-250030-
/O.CON.KAMA.SV.W.0144.000000T0000Z-160525T0030Z/
TEXAS OK-BEAVER OK-
638 PM CDT TUE MAY 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHEASTERN TEXAS AND NORTHWESTERN BEAVER COUNTIES...
AT 638 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF
ADAMS...OR 19 MILES SOUTHWEST OF LIBERAL...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. HAIL
DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
TYRONE...ADAMS...FLORIS...BOYD...BAKER AND TURPIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT.
LAT...LON 3662 10090 3675 10119 3700 10116 3700 10049
TIME...MOT...LOC 2338Z 207DEG 18KT 3681 10111
HAIL...1.00IN
WIND...60MPH
$$
LG882
WWUS54 KAMA 242353
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
653 PM CDT TUE MAY 24 2016
OKC007-139-250030-
/O.CON.KAMA.SV.W.0144.000000T0000Z-160525T0030Z/
TEXAS OK-BEAVER OK-
653 PM CDT TUE MAY 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHEASTERN TEXAS AND NORTHWESTERN BEAVER COUNTIES...
AT 652 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BAKER...OR 14
MILES SOUTHWEST OF LIBERAL...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. HAIL
DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
TYRONE...ADAMS...FLORIS...BOYD...BAKER AND TURPIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT.
LAT...LON 3662 10090 3675 10119 3700 10116 3700 10049
TIME...MOT...LOC 2352Z 213DEG 15KT 3686 10105
HAIL...1.00IN
WIND...60MPH
$$
LG100
WWUS54 KAMA 250006
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
706 PM CDT TUE MAY 24 2016
OKC007-139-250030-
/O.CON.KAMA.SV.W.0144.000000T0000Z-160525T0030Z/
TEXAS OK-BEAVER OK-
706 PM CDT TUE MAY 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHEASTERN TEXAS AND NORTHWESTERN BEAVER COUNTIES...
AT 705 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
LIBERAL...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. HAIL
DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
TYRONE...FLORIS...BAKER AND TURPIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT.
LAT...LON 3678 10073 3689 10117 3700 10110 3700 10049
TIME...MOT...LOC 0005Z 227DEG 36KT 3695 10094
HAIL...1.00IN
WIND...60MPH
$$
LGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 5:19 PM CDT, 35 minutes earlier.
Area forecast discussion, May 24, 5:19 PM CDT, 35 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
519 PM CDT TUE MAY 24 2016
.Discussion...
For this forecast issuance, the greatest attention to detail has been
focused on the short term (today and tonight). Have trended towards a
consensus of forecast guidance for later periods. Another severe
weather event is beginning to unfold across the Texas and Oklahoma
Panhandles this afternoon with a threat for very large hail, damaging
winds, and isolated tornadoes. Also expected locally heavy rainfall
over areas that have already received heavy rain in recent days will
lead to an elevated risk for flooding and flash flooding. See the
latest Tornado Watch and Flash Flood Watch products for additional
detail. The latest mesoscale update discussion has been included
under the Short Term segment below for details on today's severe
weather threat. Beyond today's weather, an active spring weather
pattern will see several additional chances for showers and
thunderstorms across portions of the Panhandles into early next week.
See the Long Term segment below for additional details regarding the
remainder of the week.
NF
&&
.Short Term...Today and Tonight...
19z KAMA sounding shows similar low level moisture depth as the 12z
sounding and mixing now up to just above the top of this layer and we
initially started to mix out. Hot/dry air to the west of the dryline
and attendant surface pressure falls have caused winds ahead of the
dryline to turn more southeasterly and confluence along the dryline
to increase. Sharpening dryline is setting up from just east of
Liberal to near Borger to near Amarillo. Deepening cumulus field has
formed along and behind the dryline with glaciation noted in
satellite and weak echos have recently shown up on radar from near
Fritch to just west of Tulia.
There has been little change in earlier thinking other than minor
adjustments to the position of the dryline. Also, we have a better
handle on residual boundaries across the area. The most prominent is
an outflow from overnight convection which now extends from near
Dodge City southeastward across northeast Beaver County to near
Gage. East of this (including a small portion of Beaver County) low
level shear is enhanced with slightly backed winds. This boundary is
nearly stationary. Other mesoscale features include bands of
northwest to southeast oriented enhanced cu, probably associated
with areas of enhanced low level moisture. One is oriented
downstream of developing convection near Borger. We will need to
monitor this closely for possible enhancement of low level shear in
case these enhanced cu fields are more baroclinic than they
currently appear.
Another concern is retreat of the dryline later this evening and the
potential to involve a larger portion of the central Panhandle.
Similar to last night, cool outflow from convection if it becomes
extensive enough, will augment/accelerate the retreating dryline and
may be enough for at least marginal severe threat further west
including the city of Amarillo.
BRB
&&
.Long Term...Wednesday Through Monday...
As mentioned above, an active weather pattern will remain in place
across the CONUS into early next week. Upper-level troughing will be
favored across the western CONUS with broad ridging across the
Southeastern U.S. A shortwave digging through the base of the trough
on Thursday will bring our next chance for severe weather, though the
threat should be limited to the far eastern Panhandles due to a more
dynamic dryline push as the shortwave moves overhead. Quieter weather
expected late Friday through Saturday as a shortwave ridge builds in
overhead. A cold front will also slip through on Friday, cooling
temperatures by about 5 degrees. This will slow the low-level
moisture return until Saturday night into Sunday. Guidance agrees on
a passing shortwave triggering severe thunderstorms on Sunday, when
rich moisture and sufficient heating will lead to widespread
instability across the Panhandles. Details are likely to change as
the event comes into focus, but it currently looks to be similar to
the recent events we have seen in this area. Thunderstorm chances
will remain around through Monday. Stay tuned for updates over the
next several days.
NF
&&
.Preliminary Point Temps/Pops...
Amarillo TX 58 90 58 87 53 / 5 0 5 10 5
Beaver OK 61 93 57 91 56 / 50 0 5 20 10
Boise City OK 54 86 51 83 49 / 0 0 5 5 10
Borger TX 61 92 61 89 56 / 10 0 5 10 10
Boys Ranch TX 58 91 56 89 52 / 0 0 5 5 5
Canyon TX 58 91 58 89 51 / 5 0 5 5 5
Clarendon TX 61 91 62 89 58 / 30 5 5 20 10
Dalhart TX 54 88 51 85 49 / 0 0 5 5 5
Guymon OK 58 90 55 88 53 / 5 0 5 10 10
Hereford TX 57 90 56 88 51 / 0 0 5 5 5
Lipscomb TX 63 92 60 89 59 / 50 0 5 20 10
Pampa TX 60 90 60 88 55 / 30 0 5 20 10
Shamrock TX 63 93 62 89 61 / 40 0 5 20 30
Wellington TX 64 94 64 91 62 / 40 0 5 20 30
&&
.AMA Watches/Warnings/Advisories...
TX...Flash Flood Watch until 4 AM CDT Wednesday for the following
zones: Collingsworth...Donley...Gray...Hemphill...
Lipscomb...Ochiltree...Roberts...Wheeler.
OK...NONE.
&&
17/6Hazardous weather outlook, May 24, 4:18 PM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 418 PM CDT TUE MAY 24 2016 OKZ001>003-TXZ001>020-250930- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 418 PM CDT TUE MAY 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL AND EASTERN SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON AND EVENING. STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH VERY LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES THE PRIMARY HAZARDS. IN ADDITION...LOCALLY HEAVY RAINFALL MAY ACCOMPANY THE STRONGEST STORMS...WHICH COULD LEAD TO FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES ON THURSDAY AFTERNOON INTO FRIDAY...AND AGAIN ON SUNDAY AND MONDAY. GENERALLY THE GREATEST CHANCES FOR THUNDERSTORMS ARE ACROSS THE CENTRAL AND EASTERN PANHANDLES. SOME STORMS THAT DEVELOP THROUGH EARLY NEXT WEEK COULD BECOME STRONG TO SEVERE WITH LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES...AND LOCALLY HEAVY RAINFALL AS POSSIBLE HAZARDS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD REMAIN ALERT FOR ACTIVATION THIS AFTERNOON AND EVENING. PLEASE DIRECT REPORTS OF SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE IN AMARILLO. SPOTTER ACTIVATION MAY ALSO BE REQUIRED ON THURSDAY...FRIDAY...SUNDAY...AND MONDAY FOR POSSIBLE SEVERE WEATHER. NF
In the hours before
Special weather statement, May 24, 4:14 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
414 PM CDT TUE MAY 24 2016
TXZ003-004-008-242215-
HANSFORD TX-OCHILTREE TX-HUTCHINSON TX-
414 PM CDT TUE MAY 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OCHILTREE...SOUTHERN
HANSFORD AND NORTHERN HUTCHINSON COUNTIES UNTIL 515 PM CDT...
AT 413 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES NORTH OF STINNETT...OR 15 MILES NORTH OF BORGER...MOVING NORTH AT
20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SPEARMAN...STINNETT...GRUVER...MORSE AND PRINGLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3579 10137 3584 10158 3628 10155 3636 10122
3619 10098
TIME...MOT...LOC 2113Z 192DEG 15KT 3588 10147
LGSpecial weather statement, May 24, 4:27 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
427 PM CDT TUE MAY 24 2016
TXZ008-009-242215-
ROBERTS TX-HUTCHINSON TX-
427 PM CDT TUE MAY 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROBERTS AND CENTRAL
HUTCHINSON COUNTIES UNTIL 515 PM CDT...
AT 427 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
STINNETT...OR 9 MILES NORTHWEST OF BORGER...MOVING NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BORGER...STINNETT AND PRINGLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3566 10143 3579 10161 3605 10138 3606 10129
3606 10089
TIME...MOT...LOC 2127Z 220DEG 16KT 3579 10147
LGLocal storm report, May 24, 5:13 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
513 PM CDT TUE MAY 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 1 WNW STINNETT 35.83N 101.45W
05/24/2016 E1.75 INCH HUTCHINSON TX PUBLIC
HAIL MOSTLY PEA TO NICKEL WITH A FEW GOLF BALL SIZE
HAIL MIXED IN.
&&
EVENT NUMBER AMA1600495
14Special weather statement, May 24, 5:16 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 516 PM CDT TUE MAY 24 2016 OKZ002-003-TXZ003-004-242315- BEAVER OK-TEXAS OK-HANSFORD TX-OCHILTREE TX- 516 PM CDT TUE MAY 24 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TEXAS...WESTERN BEAVER... NORTHWESTERN OCHILTREE AND NORTHEASTERN HANSFORD COUNTIES UNTIL 615 PM CDT... AT 516 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHWEST OF FARNSWORTH...OR 16 MILES WEST OF PERRYTON...MOVING NORTHEAST AT 40 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TYRONE...FORGAN...BRYANS CORNER...MOCANE...TURPIN...ADAMS...FLORIS...BOYD AND BAKER. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3631 10102 3638 10123 3700 10107 3700 10039 TIME...MOT...LOC 2216Z 203DEG 34KT 3643 10109 LG
Local storm report, May 24, 5:35 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
535 PM CDT TUE MAY 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 4 N STINNETT 35.88N 101.44W
05/24/2016 E1.75 INCH HUTCHINSON TX AMATEUR RADIO
HALF INCH TO GOLFBALL HAIL ON HWY 207. TIME ESTIMATED.
&&
EVENT NUMBER AMA1600496
COCKRELLSpecial weather statement, May 24, 5:47 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 547 PM CDT TUE MAY 24 2016 TXZ013-014-018-242330- ARMSTRONG TX-GRAY TX-CARSON TX- 547 PM CDT TUE MAY 24 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ARMSTRONG...SOUTHERN CARSON AND WESTERN GRAY COUNTIES UNTIL 630 PM CDT... AT 547 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTH OF CLAUDE...MOVING NORTH AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PANHANDLE...CLAUDE...GROOM AND GOODNIGHT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3488 10123 3492 10153 3537 10150 3532 10102 TIME...MOT...LOC 2247Z 182DEG 18KT 3497 10143 LG
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 8:08 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 49 min |
| May 23, 9:39 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 33 min |
| May 24, 5:16 PM CDT | Special Weather Statement | AMA | Beaver | 59 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.